Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 67, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 29, 2016, 7:45 PM CDT for Smith County, Upshur County, Wood County, Texas. It was in force for 10 hr. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2016, 7:45 PM CDT (00:45 UTC)
- Expired
- Apr 30, 2016, 5:45 AM CDT
- In force
- 10 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 8:00 PM CDT | FLASH FLOOD | Quitman, TX | AREA WIDE FLOODING OF ROADWAYS |
| Apr 30, 12:00 AM CDT | FLASH FLOOD | 1 E Winnsboro, TX | FARM TO MARKET ROAD 11 BETWEEN HIGHWAY 37 AND FARM TO MARKET ROAD 515 WAS CLOSED DUE TO FLOODING. |
| Apr 30, 12:00 AM CDT | FLASH FLOOD | 2 Ne Mineola, TX | FARM TO MARKET ROAD 1254 FROM LOOP 564 TO FARM TO MARKET ROAD 778 WAS CLOSED DUE TO FLOODING. |
| Apr 30, 12:00 AM CDT | FLASH FLOOD | 2 Wsw Winnsboro, TX | FARM TO MARKET ROAD 515 FROM COUNTY ROAD 4250 TO COUNTY ROAD 4230 WAS CLOSED DUE TO FLOODING. |
| Apr 30, 12:00 AM CDT | FLASH FLOOD | 4 Ese Mineola, TX | FARM TO MARKET ROAD 2422 FROM HIGHWAY 80 TO FARM TO MARKET ROAD 1804 WAS CLOSED DUE TO A WASHOUT. |
| Apr 30, 12:00 AM CDT | FLASH FLOOD | 5 Ese Mineola, TX | FARM TO MARKET ROAD 1804 FROM SOUTH OF HIGHWAY 80 TO NORTH OF HIGHWAY 69 IN SMITH COUNTY WAS CLOSED DUE TO FLOODING. |
| Apr 30, 12:00 AM CDT | FLASH FLOOD | 5 Nw Mineola, TX | FARM TO MARKET ROAD 779 BETWEEN HIGHWAY 69 AND HIGHWAY 37 WAS CLOSED DUE TO FLOODING. |
| Apr 30, 12:00 AM CDT | FLASH FLOOD | 7 Ese Quitman, TX | FARM TO MARKET ROAD 312 FROM FARM TO MARKET ROAD 49 AND HIGHWAY 154 WAS CLOSED DUE TO FLOODING. |
| Apr 30, 12:00 AM CDT | FLASH FLOOD | 8 Ese Quitman, TX | FARM TO MARKET ROAD 49 BETWEEN FARM TO MARKET ROAD 312 AND FARM TO MARKET ROAD 2869 WAS CLOSED DUE TO FLOODING. |
| Apr 30, 12:15 AM CDT | FLASH FLOOD | 2 Nne Lindale, TX | FARM TO MARKET ROAD 1804 FROM SOUTH OF HIGHWAY 80 TO EAST OF HIGHWAY 69 IN NORTHERN SMITH COUNTY WAS CLOSED DUE TO FLOODING. |
| Apr 30, 12:15 AM CDT | FLASH FLOOD | 2 Nw Troup, TX | HIGHWAY 110 AT MUD CREEK NORTHWEST OF TROUP TO BLACKJACK ROAD/COUNTY ROAD 2138 WAS CLOSED DUE TO FLOODING. |
| Apr 30, 12:15 AM CDT | FLASH FLOOD | 3 Se Whitehouse, TX | FARM TO MARKET ROAD 346 FROM NORTH OF FM 855 TO NORTH OF HIGHWAY 110 WAS CLOSED DUE TO FLOODING. |
| Apr 30, 12:15 AM CDT | FLASH FLOOD | 7 Nw Lindale, TX | A CULVERT WAS WASHED OUT ON COUNTY ROAD 450 BETWEEN COUNTY ROAD 445 AND FARM TO MARKET ROAD 1253. |
| Apr 30, 12:30 AM CDT | FLASH FLOOD | 1 E Bullard, TX | COUNTY ROAD 121 WAS WASHED OUT. |
| Apr 30, 12:30 AM CDT | FLASH FLOOD | 1 Se Arp, TX | COUNTY ROAD 294 BETWEEN HIGHWAY 135 AND COUNTY ROAD 258 WAS WASHED OUT. |
| Apr 30, 12:30 AM CDT | FLASH FLOOD | 2 Nw Arp, TX | COUNTY ROAD 294 BETWEEN COUNTY ROAD 299 AND 2101 WAS WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 455 m²/s²
- 0-3 km storm-relative helicity
- 577 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 11.8
The text
As transmitted.
423
WGUS54 KSHV 300045
FFWSHV
TXC423-459-499-300645-
/O.NEW.KSHV.FF.W.0067.160430T0045Z-160430T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WOOD COUNTY IN NORTHEASTERN TEXAS...
UPSHUR COUNTY IN NORTHEASTERN TEXAS...
SMITH COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 145 AM CDT SATURDAY
* AT 745 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.
WIDESPREAD RAINFALL AMOUNTS OF THREE TO IN EXCESS OF SIX INCHES
HAS ALREADY FALLEN ACROSS THE WARNED AREA...WITH ADDITIONAL
THUNDERSTORMS WITH HEAVY RAINFALL CONTINUING TO REDEVELOP OVER
SMITH...EASTERN WOOD...AND UPSHUR COUNTIES. THUS...FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TYLER...WHITEHOUSE...GLADEWATER...GILMER...MINEOLA...WINNSBORO...LINDALE...
BULLARD...TROUP...QUITMAN...BIG SANDY...HAWKINS...ORE CITY...ARP...EAST
MOUNTAIN...CEDAR SPRINGS...DIANA...WEST MOUNTAIN...GOLDEN AND
HAINESVILLE.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES...WITH ISOLATED
HIGHER AMOUNTS...ARE POSSIBLE IN THE WARNED AREA THROUGH 145 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3297 9515 3290 9515 3289 9471 3288 9470
3284 9468 3282 9470 3266 9470 3266 9476
3261 9480 3253 9500 3214 9499 3214 9547
3218 9546 3223 9549 3230 9545 3236 9545
3248 9559 3269 9559 3272 9564 3296 9566
$$
151 follow-up statement
910
WGUS54 KSHV 300634
FFWSHV
TXC063-159-183-203-315-343-423-459-499-301045-
/O.EXT.KSHV.FF.W.0067.000000T0000Z-160430T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 AM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN MORRIS COUNTY IN NORTHEASTERN TEXAS...
NORTHWESTERN HARRISON COUNTY IN NORTHEASTERN TEXAS...
WEST CENTRAL CAMP COUNTY IN NORTHEASTERN TEXAS...
WESTERN MARION COUNTY IN NORTHEASTERN TEXAS...
WOOD COUNTY IN NORTHEASTERN TEXAS...
UPSHUR COUNTY IN NORTHEASTERN TEXAS...
NORTHWESTERN GREGG COUNTY IN NORTHEASTERN TEXAS...
SOUTHWESTERN FRANKLIN COUNTY IN NORTHEASTERN TEXAS...
SMITH COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 545 AM CDT
* AT 134 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
LIGHT TO MODERATE RAIN OCCURRING ACROSS MUCH OF THE WARNED AREA.
WIDESPREAD RAINFALL AMOUNTS OF FOUR TO IN EXCESS OF EIGHT INCHES
HAS FALLEN ACROSS THE WARNED AREA SINCE FRIDAY AFTERNOON...WITH
NUMEROUS ROADS FLOODED AND CLOSED. TRAVEL IS STRONGLY DISCOURAGED
TONIGHT. FLASH FLOODING IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TYLER...WHITEHOUSE...GLADEWATER...GILMER...MINEOLA...WINNSBORO...LINDALE...
BULLARD...TROUP...QUITMAN...BIG SANDY...HAWKINS...ORE CITY...ARP...EAST
MOUNTAIN...CEDAR SPRINGS...DIANA...WEST MOUNTAIN...GOLDEN AND
HAINESVILLE.
ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO A HALF INCH...ARE
POSSIBLE IN THE WARNED AREA THROUGH 545 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3297 9515 3290 9515 3289 9471 3288 9470
3284 9468 3282 9470 3266 9470 3266 9476
3261 9480 3253 9500 3214 9499 3214 9547
3218 9546 3223 9549 3230 9545 3236 9545
3248 9559 3269 9559 3272 9564 3296 9566
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 6:54 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 29, 6:54 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 PM CDT FRI APR 29 2016
.AVIATION...
FOR THE 30/00Z TAFS...ANOTHER COMPLEX FORECAST ONCE AGAIN WITH
AMENDMENTS LIKELY. WIDESPREAD CONVECTION...INCLUDING OCCASIONAL
SEVERE TSTMS...ARE AFFECTING MOST TERMINALS IN E TX NORTH OF
I-20/SRN AR/SE OK. SCATTERED STRONG/SEVERE CONVECTION IS ONGOING
FARTHER SOUTH OF I-20 IN E TX. STRONG TO SEVERE TSTMS WILL AFFECT
ALL TAF SITES DURING THE PERIOD AND FLIGHT CONDITIONS WILL LIKELY
FLUCTUATE. A MORE SOLID LINE OF TSTMS SHOULD DEVELOP AFTER 30/06Z
AND WILL MOVE ACROSS THE AREA AND SHOULD BE MOVING EAST OF THE
REGION AFTER 30/21Z. A FEW LINGERING TSTMS WILL BE POSSIBLE
THROUGH 01/00Z.
/09/
&&
.PREV DISCUSSION... /ISSUED 412 PM CDT FRI APR 29 2016/
DISCUSSION...
MULTI-THREAT EVENT CONTINUES ACROSS THE REGION...AS A STRONG UPPER
LEVEL LOW MOVES INTO THE SRN PLAINS. IN ADDITION TO THE SEVERE
WEATHER THREAT...TWO SEPARATE HEAVY RAINFALL AXES HAVE SET
UP...ONE OVER OUR NE TX COUNTIES FROM NEAR TYLER TO DEKALB...AND
ANOTHER ALONG THE RED RIVER OF NE TX/SE OK EWD THROUGH NEAR EL
DORADO. HEAVY RAINFALL IS EXPECTED TO CONTINUE SPREADING EWD
TONIGHT THROUGH SATURDAY...GRADUALLY SHIFTING THE FLASH FLOOD
THREAT EWD THROUGH THE EVENT. HAVE ADDED THE REMAINDER OF THE CWA TO
THE FF WATCH...ALTHOUGH SOME AREAS WILL NOT SEE HEAVY RAINFALL
UNTIL LATE TONIGHT/EARLY SATURDAY MORNING. HAVE ALSO MADE SOME
CHANGES TO THE EXPIRATION TIME...SETTING MUCH OF THE WATCH TO
EXPIRE AT 00Z SUNDAY. ALLOWED THE EXTREME SERN PORTIONS TO
CONTINUE THROUGH 12Z SUN. SEVERE THREAT WILL CONTINUE THROUGH AT
LEAST THE FIRST HALF OF SATURDAY...AS THE ASSOCIATED COLD FRONT
MOVES INTO THE REGION. THE FRONT IS EXPECTED TO SLOW...AS THE SFC
LOW LIFTS NEWD...AND THE SEVERE THREAT WILL LIKELY DIMINISH WITH
THAT. RAIN LOOKS TO FINALLY DIMINISH/END SUN AFTERNOON/EVENING.
TEMPS LOOK TO RUN COOLER IN THE WAKE OF THE COLD FRONT AS WE MOVE
INTO MONDAY.
MODELS IN BETTER AGREEMENT AS WE MOVE ON TO OUR NEXT UPPER
DISTURBANCE. SHWRS/TSTMS WILL MOVE BACK INTO THE REGION FROM THE
W AS THE STALLED FRONT MOVES BACK NWD AND ACTS AS A FOCUS FOR
DEVELOPMENT. ANOTHER ROUND OF HEAVY RAIN IS LOOKING INCREASINGLY
LIKELY...AND WE MAY SEE MORE FLASH FLOODING/RIVER FLOODING AS A
RESULT.
DESPITE THIS BETTER AGREEMENT...MODELS DIVERGE AGAIN FOR THE MID
PART OF THE WORK WEEK WITH THE FINAL KICKER TROF. HOWEVER...ATTM
IT LOOKS LIKE WE WILL SEE AN END OF PRECIP BY TUE NIGHT AS A
FINALLY PUSH OF DRY AIR FILTERS IN THE WAKE OF THE COLD FRONT.
OUR TREND OF COOLER THAN NORMAL TEMPS WILL CONTINUE THROUGH THE
END OF THE PD. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 82 67 82 / 90 70 50 20
MLU 70 81 68 83 / 70 70 70 30
DEQ 66 78 58 81 / 90 50 20 10
TXK 68 80 62 82 / 90 70 30 10
ELD 69 80 65 83 / 90 70 50 20
TYR 68 82 63 81 / 90 50 20 10
GGG 69 83 65 82 / 90 70 30 10
LFK 70 81 69 82 / 90 70 50 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ARZ050-051-
059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR LAZ001>004.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR LAZ005-006-010>014-
017>022.
OK...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR TXZ096-097-
108>112-124>126-136>138-149>151.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ152-153-165>167.
&&
09Hazardous weather outlook, Apr 29, 11:52 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1152 AM CDT FRI APR 29 2016 ARZ050-051-059>061-070-OKZ077-TXZ096-097-301700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE- 1152 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS...AND ISOLATED TORNADOES WILL BE POSSIBLE THIS MORNING THROUGH THE AFTERNOON HOURS. IN ADDITION TO THE SEVERE WEATHER THREAT...THESE STORMS WILL PRODUCE EXCESSIVE HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING. THIS FLASH FLOOD THREAT WILL CONTINUE INTO THE OVERNIGHT HOURS AS WELL AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION FROM THE SOUTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY WITH A SEVERE THUNDERSTORM AND HEAVY RAINFALL THREAT ALONG AND EAST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THIS THREAT WILL LIKELY COME TO AN END LATE SATURDAY EVENING WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY INTO TONIGHT...AND POSSIBLY AGAIN ON SATURDAY. ARZ071>073-LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138- 149>153-165>167-301700- LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES- WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1152 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF A LINE FROM THE TOLEDO BEND DAM TO MONROE LOUISIANA. THIS SEVERE WEATHER THREAT WILL TRANSITION INTO A HEAVY RAINFALL EVENT LATER THIS EVENING AND TONIGHT...AS STORMS BEGIN TO TRAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY WITH A SEVERE THUNDERSTORM AND HEAVY RAINFALL THREAT ALONG AND EAST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THIS WILL INCLUDE MOST OF SOUTHWEST ARKANSAS...ALL OF NORTHERN LOUISIANA AND THE EASTERN THIRD OF NORTHEAST TEXAS. THIS THREAT WILL LIKELY COME TO AN END LATE SATURDAY EVENING WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY INTO TONIGHT...AND POSSIBLY AGAIN ON SATURDAY. 12
In the hours before
Special weather statement, Apr 29, 7:03 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 PM CDT FRI APR 29 2016
TXZ149-150-152-300045-
CHEROKEE TX-RUSK TX-NACOGDOCHES TX-
703 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHWESTERN
NACOGDOCHES AND CHEROKEE COUNTIES UNTIL 745 PM CDT...
AT 702 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RUSK...MOVING NORTHEAST AT 60 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HENDERSON...RUSK...ALTO...GARRISON...WELLS...TRAWICK...
MAYDELLE...PONTA...DOUGLASS...MORRILL...FOREST...MINDEN...SACUL...NEW SALEM...
NEW SUMMERFIELD...CUSHING...APPLEBY...MOUNT ENTERPRISE AND GALLATIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3223 9485 3182 9446 3143 9500 3144 9501
3147 9510 3152 9510 3154 9514 3156 9514
3159 9517 3157 9521 3159 9527 3161 9526
3163 9529 3168 9528 3172 9534 3174 9533
3173 9537 3175 9536 3176 9540 3183 9541
TIME...MOT...LOC 0002Z 226DEG 59KT 3173 9510
19Local storm report, Apr 29, 7:08 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 10 NNE HAWKINS 32.73N 95.14W
04/29/2016 UPSHUR TX FIRE DEPT/RESCUE
NUMEROUS TREES SNAPPED AND UPROOTED IN THE
AREA OF FM 1002 AND FM 49.
&&
PALMERLocal storm report, Apr 29, 7:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 4 NNW HAWKINS 32.65N 95.22W
04/29/2016 WOOD TX LAW ENFORCEMENT
AT LEAST ONE HOME DAMAGE IN THE FM 14 AND FM
2869 AREA.
&&
PALMERSpecial weather statement, Apr 29, 7:25 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT FRI APR 29 2016
TXZ124-125-136-300100-
WOOD TX-UPSHUR TX-SMITH TX-
725 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD...SOUTHWESTERN
UPSHUR AND NORTHEASTERN SMITH COUNTIES UNTIL 800 PM CDT...
AT 725 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG SANDY...OR 7 MILES NORTHWEST OF GLADEWATER...MOVING NORTHEAST AT
60 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLADEWATER...GILMER...BIG SANDY...HAWKINS...CLARKSVILLE CITY...EAST
MOUNTAIN...WEST MOUNTAIN...ROSEWOOD...WINONA...UNION GROVE...WARREN CITY...
PRITCHETT AND RED SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3281 9502 3262 9482 3256 9489 3254 9497
3254 9499 3249 9499 3236 9516 3252 9536
TIME...MOT...LOC 0025Z 222DEG 54KT 3263 9503
19Local storm report, Apr 29, 7:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 7 NNW BIG SANDY 32.68N 95.13W
04/29/2016 UPSHUR TX FIRE DEPT/RESCUE
SEVERAL HOMES DAMAGE OR DESTROYED IN THE
SHADY GROVE AREA ALONG FM 1002.
&&
PALMERLocal storm report, Apr 29, 7:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 10 W BETTIE 32.78N 95.13W
04/29/2016 UPSHUR TX FIRE DEPT/RESCUE
OZARKA HAD ITS ROOF RIPPED OFF AND 18
WHEELERS ARE OVERTURNED.
&&
PALMERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:03 PM CDT | Special Weather Statement | SHV | Cherokee, Rusk | 42 min |
| Apr 29, 7:13 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Morris, Titus, Upshur | 28 min |
| Apr 29, 7:16 PM CDT | Tornado Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Upshur | 23 min |
| Apr 29, 7:24 PM CDT | Flash Flood Warning | SHV | Bowie, Red River | 10 hr |
| Apr 29, 7:25 PM CDT | Special Weather Statement | SHV | Upshur | 35 min |
| Apr 29, 7:35 PM CDT | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 40 min |
| Apr 29, 7:38 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith, Upshur | 52 min |
| Apr 29, 7:38 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Marion, Morris, Upshur | 21 min |
| Apr 29, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk, Shelby | 46 min |
| Apr 29, 8:41 PM CDT | Special Weather Statement | SHV | Angelina, San Augustine, Shelby | 49 min |
| Apr 29, 8:46 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 44 min |
| Apr 29, 9:08 PM CDT | Special Weather Statement | SHV | Marion | 52 min |
| Apr 29, 9:15 PM CDT | Special Weather Statement | SHV | Harrison, Rusk | 45 min |
| Apr 29, 9:21 PM CDT | Flash Flood Warning | SHV | Cass, Gregg, Harrison, Marion, Panola, Rusk | 8 hr |
| Apr 29, 9:32 PM CDT | Special Weather Statement | SHV | Shelby | 43 min |
| Apr 29, 10:09 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 66 min |
| Apr 29, 10:27 PM CDT | Tornado Warning | SHV | Harrison, Panola | 33 min |
| Apr 29, 10:57 PM CDT | Tornado Warning | SHV | Harrison, Marion | 33 min |
| Apr 29, 11:09 PM CDT | Flash Flood Warning | SHV | Cherokee, Nacogdoches | 8 hr |
| Apr 29, 11:25 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 65 min |
| Apr 29, 11:32 PM CDT | Flash Flood Warning | SHV | Bowie, Cass, Harrison, Marion, Morris, Upshur | 8 hr |
| Apr 29, 11:38 PM CDT | Tornado Warning | SHV | Cass, Harrison, Marion | 37 min |
| Apr 30, 12:13 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion, Panola, Rusk | 62 min |
| Apr 30, 12:35 AM CDT | Tornado Warning | SHV | Harrison | 55 min |
| Apr 30, 12:58 AM CDT | Tornado Warning | SHV | Harrison, Marion | 47 min |
| Apr 30, 3:34 AM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches | 3 hr |
| Apr 30, 3:42 AM CDT | Areal Flood Advisory | SHV | Panola | 3 hr |
| Apr 30, 3:45 AM CDT | Special Weather Statement | SHV | Sabine, Shelby | 45 min |
| Apr 30, 3:55 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 65 min |
| Apr 30, 4:16 AM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 6 days |
| Apr 30, 4:20 AM CDT | River Flood Warning | SHV | Panola, Shelby | 9 days |
| Apr 30, 4:22 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 3 days |
| Apr 30, 4:23 AM CDT | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 4 days |
| Apr 30, 4:25 AM CDT | River Flood Warning | SHV | Wood | 5 days |
| Apr 30, 4:25 AM CDT | River Flood Warning | SHV | Gregg | 55 hr |
| Apr 30, 4:26 AM CDT | River Flood Warning | SHV | Upshur, Wood | 4 days |
| Apr 30, 4:30 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 60 min |
| Apr 30, 4:54 AM CDT | Tornado Warning | SHV | Sabine, San Augustine | 49 min |
| Apr 30, 5:21 AM CDT | Areal Flood Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 6 hr |
| Apr 30, 5:28 AM CDT | Areal Flood Warning | SHV | Gregg, Harrison, Panola, Rusk, Shelby | 6 hr |
| Apr 30, 5:46 AM CDT | Areal Flood Warning | SHV | Smith, Upshur, Wood | 6 hr |
| Apr 30, 6:15 AM CDT | Special Weather Statement | SHV | Sabine | 45 min |
| Apr 30, 7:03 AM CDT | Areal Flood Warning | SHV | Cherokee, Nacogdoches | 6 hr |
| Apr 30, 7:27 AM CDT | Areal Flood Warning | SHV | Bowie, Cass, Marion | 6 hr |
| Apr 30, 7:36 AM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 13 days |
| Apr 30, 7:37 AM CDT | River Flood Warning | SHV | Cass, Marion | 8 days |
| Apr 30, 7:38 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 7 days |
| Apr 30, 11:47 AM CDT | Areal Flood Warning | SHV | Gregg, Harrison, Panola, Rusk, Shelby | 3 hr |
| Apr 30, 1:27 PM CDT | Areal Flood Warning | SHV | Bowie, Cass, Marion | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.